I suffer from migraines and occasionally get an injection of Torodol which works great. I was told today that they couldn't give me any at this time because of the Prednisone still being in my system.
This question has also been asked and answered here:
How long does prednisone stay in your system for... I have bronchitis?
14 Jun 2011
The elimination half life of prednisone is around 3 to 4 hours. This is the time it takes for your body to reduce the plasma levels by half.
It usually takes around 5.5 half lives for a drug to be completely eliminated from your system.
With that in mind you could expect a dose or prednisone to be out of your system 16.5 to 22 hours later.
Other factors also need to be taken into account and include:
1. How much and how often you have taken the drug.
2. Your metabolic rate – a slower metabolism will increase the time a drug remains in your system.
3. Your age and health – older age and poor health will generally increase the time the drug stays in your system.
4. Body mass – generally the bigger you are the longer a drug will remain in your system.
Hope this is of help.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 6 Sep 2010
i am currently prescribed two medications, one of which is xanax, which the doc told me to quit taking even though i am prescribed it.how long does ...
6 answers • 7 Oct 2012
I have been on various doses of prednisone since mid-June, starting at 80 mg. and now down to 7.5 mg. daily. While my arteritis symptons have ...
1 answer • 14 Oct 2012
My father in law has been taking prednisone for a very, very long time. He's been taking low doses,?
... I think, but I mean for many years. He now has very itchy skin that complicates sleep and everyday life quite a bit, which has been decided by ...
2 answers • 3 Jul 2013
Has anyone experienced a two month long migraine after receiving a botox injection for cervical dystonia. Did you try another botox injection and ...
0 answers • 8 Apr 2014